AnonymousOctober 23, 2007 at 7:36 pm
Today my neuro changed my meds from neurontin (3 300 mgs a day) to Lyrica (3 50 mgs per day). The burning feeling in my hands was getting worse. I’d like to know if [U]anyone experienced withdrawal symptoms when they stopped the Neurontin? If so, what were they?[/U] (I’m taking it strictly for GBS.) [U]Did anyone stop neurontin and immediately take the lyrica or wean off the neurontin?[/U]
As an aside, my 60th birthday was last week. My niece made a donation to the GBS Foundation in my name instead of buying me more junk I didn’t need! It was one of the best presents I have ever received. To know that she understands what I am going through and cares. For a GBSer, a little love goes a long, long way.
AnonymousOctober 24, 2007 at 8:28 am
Linda, You have a Very Sweet Niece!:)
I was abruptly changed from neurontin to lyrica while I was in the hospital with a relapse. I had alot of dizziness, nausea, a bad geadache and body aches. I was released shortly afterwards and went right back on my neurontin and I felt better within 1 day. In my case, I will not switch again. It might be better to wean off neurontin slowly and then start the lyrica just before the end of the weaning time comes. It might make a difference. There are some who can go cold turkey off neurontin, I tried that before also, and had no noticable problems-not highly recommended by drs though.
AnonymousOctober 24, 2007 at 8:34 am
Hi Linda. Happy birthday and what a thoughtful present your niece gave you. Tell her thanks from us too–she’s awesome.
About the meds, I was on Neurontin and when it was time to get off I weened off slowly under guidance from my dr. I was told many times to not just stop taking it or I would risk siezures, there may have been other risks but that’s the one I remember. I did not have troubles getting off but again I weened off at a pretty conservative rate. About Lyrica, all I can add is that I tried it while I was still in the hospital and it didn’t seem to manage the pain well so we switched back to Neurontin after a day or two so it was just a cross over, no weening. The Neurontin worked well for me.
Also, since you switched meds, opposed to just getting off of them completely, there’s probably no concern over side effects. You’re still getting a dose of the neurotransmitter blocker (just a different brand). I would think you’d be okay. Maybe you’re like me and the Lyrica isn’t working for you as well. Maybe you just have a bit of an adjustment period. Have you called your doctor to let him/her know how you’re responding to the meds? That would be my next step.
I don’t know the comparison between Neurontin and Lyrica doseage-wise but going from 3 300 mgs to 3 50 mgs (if the two drugs are comparable in strengths) seems like a big change. You may want to ask your dr. if the strength of the drugs/doseage you’re taking is similar–that may account for the increase in symptoms. I’m not a dr. this is just my opinion/observation. I hope it can help but if not just step around it 🙂 and continue onward.
I hope you get some releif.
AnonymousOctober 24, 2007 at 9:37 am
as an aside, 900 mg/day for a gbsers is like not taking any. start at 300 mg 3X/day [900 total] & increase by 300 every other day till pain stops. taking it 6X/day instead of 3X/day gets more bang for the buck. 3600 is theoretical max/day that your body can absorb. 5600 is practical absorption max/day. the only reason for the slo build up is it may make you sleepy till your body gets used to it. take care. be well.
gene gbs 8-99
in numbers there is strength
October 24, 2007 at 3:08 pm
Hi I was taken of neurotine and put on Lyrica when I went to my rehabcenter, I did not want to take the lyrica becouse I had lot more pain and was very sleepy from day one, I went back on neurotine in august this year, and I feelt much better, I have lot of pain but not this burning hard pain I had with lyrica, I did not feel much withdrawal between those meds, I went easy on neurotine and take now 3300 mg per day, when I was in the rehab then the switch between the meds, but I was so sick at that moment I cant remeber if I had any speacial withdrawal from going from neurotine over to Lyrica.
October 24, 2007 at 3:09 pm
I think my memory is like alzheimer light pathinent,
Happy birthday to you… shall I sing for you 😀 😉
You must be logged in to reply to this topic.